Successful Heroin Rehab Programs and Treatment Centers Talk to Someone Now
11 Signs Your Teenager Might be Addicted to Heroin
Heroin addiction is becoming increasingly common in the teenage sect. Unfortunately, the signs of addiction can look like other typical teenage behaviors. Short of finding heroin or drug use paraphernalia, it can be tough to determine if your child is actually using or is just suffering from a severe cold or flu. The number one warning sign of drug use is an immediate change in your child’s personality. You could find any number of these behaviors:
- Wanting to be alone, and isolated from family and friends on a regular basis
- A new appearance, with the focus on comfortable clothing and lacking hygiene.
- Breaking the rules at home and in school when this wasn’t a problem before.
- Angry or depressed behavior.
- Defiance and belligerence toward all authority figures (Unfortunately, this is a common behavior in teens even if they aren’t addicted to drugs).
- Stopping activities that were once mainstays, such as sports, hobbies, or academics. Poor performance in school is a common sign in teens who are not involved in extracurricular activities.
- A dry mouth and flushed skin coupled with shallow breathing
- Difficulty maintaining a conversation or nodding out and falling asleep.
- Nausea and vomiting
- Constant itching
- Changes to the appearance of the skin. Heroin may cause acne, jaundice, or make a teen look waxy.
The key sign to watch for here is erratic behavior. If your child is acting irrational or in ways that are different from his or her norm, that’s when it is time to become concerned. Not every single problem is a drug problem, but missing a drug problem, especially heroin, can be a huge mistake. Of course, if you can couple the erratic behavior with some of the physical manifestations of heroin addiction, then you might be able to confront your child with a bit more confidence. The physical symptoms of heroin use are often confused with the flu or a cold. This is because parents aren’t looking for a drug reaction. However, if you suspect drug use is the cause, here are some physical signs of heroin that can be noticed in the short term.
Again, many of these symptoms are improperly disregarded as the flu or signs of other illness. Taking your child to the doctor may be the one way to get the right diagnosis. Still, doctors can also miss the clues if there is no reason to look for them. It is paramount that you let the doctor know that you are concerned with drug use or potential addiction. You don’t have to mention heroin by name; the symptoms you describe will indicate that to most any competent doctor. You can always also confront your child about the suspected drug use. This is probably one of the hardest things you’ll have to do in your life. It’s also one of the most important. If you think your child has fallen into the trap of addiction, get help immediately. Recovery is a hard road and the more helping hands you have, the better.